Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 57, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 25, 2010, 9:18 AM CDT for Decatur County, Iowa. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 9:18 AM CDT (14:18 UTC)
- Expired
- Apr 25, 2010, 12:29 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Decatur County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Thompson River at Davis City (DVSI4). The gauge peaked at 9.02 ft at Apr 25, 2010, 9:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:25 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 25, 6:25 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 625 AM CDT SUN APR 25 2010 .SHORT TERM /TODAY/... LARGE AREA OF LOW PRESSURE STILL EXPECTED TO IMPACT THE AREA TODAY...A VORT MAXES ROTATE AROUND THE MAIN UPPER LOW NOW SPINNING OVER NRN MO. SFC LOW ALSO SITUATED IN THE SAME VICINITY CURRENT NEAR QUINCY. THEREFORE WITH ENERGY CONTINUING TO WRAP AROUND THE MAIN UPPER CIRCULATION AND MOISTURE REMAINING IN PLACE...EXPECT PERIODS OF LIGHT RAIN TO CONTINUE ACROSS THE ENTIRE AREA THROUGH THE DAY. TIGHT SFC PRES GRADIENT IN PLACE ACROSS THE CWA...ALLOWING FOR GUSTY NORTH WINDS. AS LOW SLOWLY MOVES AWAY FROM THE CWA...GRADIENT SHOULD RELAX A BIT...BUT OVERALL WINDY CONDITIONS EXPECTED THROUGHOUT THE DAY. WITH THE TIGHTEST GRADIENT IN PLACE RIGHT NOW...AND WINDS NOT HITTING ADVISORY CRITERIA...WILL CANCEL THE ADVISORY. OTHERWISE TEMPERATURES TO REMAIN NEARLY STEADY THROUGHOUT THE DAY...WITH CLOUDS/PRECIP IN PLACE. H85 TEMPERATURES COOL...SO MAY EVEN SEE SOME FALLING TEMPERATURES AT TIMES ESPECIALLY ACROSS NORTHERN IOWA WHERE COOLING IS THE GREATEST. .LONG TERM /TONIGHT THROUGH SATURDAY/... THE UPPER LOW DEPARTING TO THE EAST WILL GET KICKED OUT BY NEXT UPPER LOW DIVING OUT OF THE NORTHERN ROCKIES. BOTH MODELS INDICATE CONTINUED QG FORCING AND ISENTROPIC LIFT IN A BAND FROM NORTHWEST INTO SOUTHEAST IOWA OVERNIGHT. MODELS WANT TO CONTINUE TO PRINT OUT PCPN IN THIS BAND BUT SOME CONCERN AS TO THE AMOUNT OF DRIER AIR COMING IN FROM THE NORTHEAST. HAVE ADDED POPS DURING THE OVERNIGHT FOR THE THREAT OF SOME LIGHT RAINFALL...BUT ANTICIPATE COVERAGE TO BE QUITE SCATTERED. THE UPPER LOW WILL DEEPEN INTO MONDAY AS IT PASSES JUST TO THE SOUTHWEST OF IOWA WITH DECENT FORCING CONTINUING ACRS THE SOUTHERN HALF OF THE STATE AND HAVE INCREASED POPS TO HIGH CHANCE/LIKELY IN THE SOUTHWEST. THE CLOUDINESS AND RAIN WILL ALSO KEEP TEMPERATURES IN CHECK DURING THE DAY MONDAY AND HAVE DROPPED READINGS SIGNIFICANTLY IN THE SOUTHWEST. SOME LINGERING PCPN IS EXPECTED IN THE SOUTH ON MONDAY EVENING WITH INCREASING SUBSIDENCE AND DRY AIR ENDING THE PCPN THREAT BY TUESDAY MORNING. QUIET WEATHER IS THEN FORECAST WITH UPPER RIDGING BUILDING INTO THE REGION WITH MODERATING TEMPERATURES INTO MID WEEK. BOTH GFS/EURO STILL HAVE A SIGNIFICANT WESTERN TROF DEVELOPING BY THE END OF THE WORK WEEK WITH AN INCREASING THREAT OF THUNDERSTORMS BY THURSDAY INTO FRIDAY. && .AVIATION... 25/12Z...SLOW MOVING SYSTEM STILL HANGING AROUND WITH PERIODS OF WRAP AROUND RAINFALL EXPECTED THROUGHOUT THE DAY. RAIN SHOULD BE LIGHT FOR THE MOST PART...SO ANTICIPATE LITTLE IN THE WAY OF VSBY REDUCTIONS. NORTH TO NORTHWEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS EXPECTED AS SFC PRES GRADIENT REMAINS TIGHT WITH THE SFC LOW SITUATED JUST TO THE SOUTH AND EAST OF THE AREA. GRADIENT WILL BEGIN TO SLACKEN INTO THE LATE AFTERNOON/EVENING AND EXPECT GUSTINESS TO SUBSIDE AT THAT TIME. OTHERWISE CIGS HAVE BEEN INCREASING OVER THE PAST FEW HOURS WITH A IFR OBS STILL REPORTED. HOWEVER TRENDS SHOULD BE MORE TOWARD MVFR THROUGH THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BEERENDS AVIATION...BEERENDS LONG TERM...COGIL
Hazardous weather outlook, Apr 25, 5:13 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 513 AM CDT SUN APR 25 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-261100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 513 AM CDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR VARIOUS RIVER BASINS IN SOUTHERN IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN TO THE AREA WEDNESDAY NIGHT INTO SATURDAY. AT THIS POINT...SOME SEVERE WEATHER APPEARS POSSIBLE BUT TIMING AND TYPE CANNOT BE DISCERNED. ADDITIONAL DETAIL WILL BE PROVIDED AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOWARD THE END OF THE WORK WEEK. COGIL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:53 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 5 days |
| Apr 24, 8:53 PM CDT | River Flood Warning | DMX | Wapello | 6 days |
| Apr 24, 8:53 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 48 hr |
| Apr 24, 8:53 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 31 hr |
| Apr 24, 9:04 PM CDT | Areal Flood Warning | DMX | Appanoose, Davis, Decatur, Lucas, Monroe, Ringgold and 2 more | 12 hr |
| Apr 24, 9:21 PM CDT | Wind Advisory | DMX | Appanoose, Black Hawk, Bremer, Butler, Davis, Grundy and 14 more | 7 hr |
| Apr 25, 2:01 AM CDT | Areal Flood Warning | DMX | Clarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more | 24 hr |
| Apr 25, 2:39 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 37 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.